Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 6, 2005, 2:15 PM PDT for Riverside County, California. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 2:15 PM PDT (21:15 UTC)
- Expired
- Aug 6, 2005, 3:18 PM PDT
- In force
- 63 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 49 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:20 PM PDT | TSTM WND DMG | San Jacinto, CA | NUMEROUS SMALL BRANCHES DOWN INCLUDING A FEW BRANCHES UP TO 12 INCHES IN DIAMETER. A FEW TREES WERE SPLIT IN HALF. |
| Aug 6, 2:55 PM PDT | TSTM WND DMG | Banning, CA | TREE BRANCHES DOWN AT INDIAN SCHOOL RD. |
| Aug 6, 3:00 PM PDT | TSTM WND DMG | 1 Sse Perris, CA | DAMAGE TO FREEWAY SIGNS ALONG INTERSTATE 215 NEAR ETHANAC RD. THERE IS ALSO ROOF DAMAGE NEARBY. POWERLINES DOWN ON A VEHICLE. |
| Aug 6, 3:00 PM PDT | TSTM WND DMG | 2 S Perris, CA | POWER LINES AND POLES DOWN IN MULTIPLE AREAS ALONG MURRIETA RD FROM CASE RD SOUTH TO ROUSE RD. |
| Aug 6, 3:00 PM PDT | TSTM WND DMG | Romoland, CA | POWER POLES DOWN AND BLOCKING BOTH DIRECTIONS OF TRAVEL ALONG INTERSTATE 215 AT ETHANAC RD. THE FREEWAY IS SHUT DOWN. |
| Aug 6, 3:05 PM PDT | TSTM WND DMG | 2 Sw Perris, CA | POWER LINES DOWN ON MCPHERSON RD AT GERTRUDE AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 062118 SVRSGX CAC065-062215- /O.NEW.KSGX.SV.W.0030.050806T2115Z-050806T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 215 PM PDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...PERRIS...MORENO VALLEY...LAKE ELSINORE...HEMET...BANNING * UNTIL 315 PM PDT * AT 212 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 5 MILES EAST OF SAN JACINTO...OR ABOUT 8 MILES NORTHEAST OF HEMET. THIS STORM WAS MOVING WEST AT 5 MPH. OTHER THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS EXTENDED FROM NEAR PERRIS ALONG I-15 TO SAN JACINTO TO BANNING TO 5 MILES NORTHEAST OF BANNING. * THE SEVERE THUNDERSTORMS WILL BE NEAR... SAN JACINTO...BANNING AND PERRIS THROUGH 300 PM. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS. LAT...LON 3394 11728 3364 11735 3350 11687 3403 11674 $$ MAXWELL
3 follow-up statements
000 WWUS56 KSGX 062137 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 235 PM PDT SAT AUG 6 2005 CAC065-062215- /O.CON.KSGX.SV.W.0030.000000T0000Z-050806T2215Z/ RIVERSIDE CA- 235 PM PDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM PDT FOR WESTERN RIVERSIDE COUNTY... AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. THESE THUNDERSTORMS EXTENDED FROM NEAR PERRIS TO JUST NORTH OF SAN JACINTO TO BANNING. THIS LINE OF STORMS WAS MOVING NORTHWEST AT 5 MPH...WHILE INDIVIDUAL STORMS WERE TRACKING WEST AT 10 MPH. BETWEEN 235 PM AND 300 PM...THE STORMS WILL CONTINUE OVER THIS AREA AND WILL LIKELY PRODUCE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. TRAVEL ALONG INTERSTATE 15 BETWEEN PERRIS AND SUN CITY AND INTERSTATE 10 NEAR BANNING WILL BE IMPACTED. FLOODING WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3394 11728 3364 11735 3350 11687 3403 11674 $$ MAXWELL
000 WWUS56 KSGX 062149 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 245 PM PDT SAT AUG 6 2005 CAC065-062215- /O.CON.KSGX.SV.W.0030.000000T0000Z-050806T2215Z/ RIVERSIDE CA- 245 PM PDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM PDT FOR WESTERN RIVERSIDE COUNTY... AT 242 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS WAS LOCATED 5 MILES SOUTHWEST OF BANNING. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF PERRIS. MOVEMENT WAS WEST AT 10 MPH. AT AROUND 230 PM...A 65 MPH WIND GUST WAS REPORTED IN YUCAIPA...JUST NORTH OF THE BOUNDARY BETWEEN SAN BERNARDINO AND RIVERSIDE COUNTIES. BETWEEN 245 PM AND 315 PM...THE STORMS WILL CONTINUE OVER THIS AREA AND WILL LIKELY PRODUCE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO OVER 70 MPH. TRAVEL ALONG INTERSTATE 215 BETWEEN PERRIS AND SUN CITY AND INTERSTATE 10 NEAR BANNING WILL BE IMPACTED. INTERSTATE 15 NEAR LAKE ELSINORE COULD SEE A THUNDERSTORM BY 315 PM. FLOODING WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3394 11728 3364 11735 3350 11687 3403 11674 $$ MAXWELL
000 WWUS56 KSGX 062218 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 315 PM PDT SAT AUG 6 2005 CAC065-062230- /O.EXP.KSGX.SV.W.0030.000000T0000Z-050806T2215Z/ RIVERSIDE CA- 315 PM PDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RIVERSIDE COUNTY EXPIRES AT 315 PM PDT... THE SEVERE THUNDERSTORM WARNING FOR THE INLAND EMPIRE OF WESTERN RIVERSIDE COUNTY EXPIRED AT 315 PM. THE THUNDERSTORMS HAD WEAKENED CONSIDERABLY SINCE 300 PM. WIND DAMAGE FROM GUSTS OVER 70 MPH WAS REPORTED SHORTLY BEFORE 300 PM NEAR PERRIS. LAT...LON 3394 11728 3364 11735 3350 11687 3403 11674 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:30 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 11:30 AM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1130 AM PDT SAT AUG 6 2005 .SYNOPSIS...MOISTURE IN EAST TO SOUTHEAST FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THIS WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. THE REMAINS OF A LARGE CONVECTIVE COMPLEX WERE MOVING W ACROSS NRN BAJA THIS MORNING. THERE WERE LOW CLOUDS AND LOCAL FOG IN THE IMMEDIATE COASTAL AREAS AND STRATUS WAS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS UNSTABLE WITH MID LEVEL MOISTURE IN WEAK ELY FLOW AND HAD A PW OF 1.62 INCHES. THERE WAS A STRONG INVERSION BASED NEAR 1300 FT. ONSHORE GRADIENTS WITH ABOUT ABOUT 4 MB SAN-IPL. THE HI PW AND WEAK ELY FLOW WILL RESULT IN ACTIVE CONVECTION AGAIN TODAY WITH A GOOD CHANCE OF LOCAL FLASH FLOODING IN THE MOUNTAINS AND DESERTS. THE REMAINS OF THE MCS MOVING ACROSS NRN BAJA SHOULD CAUSE EARLY THUNDERSTORM DEVELOPMENT OVER THE BAJA MOUNTAINS THAT WILL SPREAD INTO THE SAN MOUNTAINS. THE UPPER HI CURRENTLY CENTERED OVER NV WILL SLOWLY SHIFT TO NEAR THE 4 CORNERS AREA BY TUE. THE FLOW ALOFT WILL MAINLY BE ELY THROUGH MON AND THEN TURN A LITTLE MORE SELY TUE. SO EXPECT LITTLE CHANGE IN THE CURRENT PATTERN THROUGH TUE WITH MAINLY AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH A SMALL CHANCE THAT A FEW STORMS COULD DRIFT INTO THE INLAND VALLEYS. THESE THUNDERSTORMS WILL PROBABLY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. THE MARINE LAYER WILL REMAIN SHALLOW AND CONFINED TO NEAR THE COAST. RELATIVELY MINOR TEMP CHANGES ARE EXPECTED. LONGER RANGE PROGS INDICATE LITTLE CHANGE THROUGH MID WEEK. THE UPPER SHOULD SHIFT E TOWARD THE END OF NEXT WEEK ALONG WITH WEAK TROUGHING DEVELOPING NEAR THE W COAST. THIS SHOULD GRADUALLY REDUCE THE THUNDERSTORM THREAT AND INCREASE THE MARINE LAYER. && .AVIATION...MARINE LAYER REMAINS ABOUT 1500 FEET WITH BASES MOSTLY BELOW 1000 FT MSL. STRATUS REMAINED ALONG THE IMMEDIATE COAST OVERNIGHT AND HAS ALREADY BEGUN TO BURN OFF. EXPECT IT TO RETURN LATE AGAIN TONIGHT AND REMAIN CLOSE TO THE IMMEDIATE COAST. THUNDERSTORMS WILL DEVELOP OVER THE LOCAL MOUNTAINS AND DESERTS BY LATE MORNING OR EARLY AFTERNOON AND CONTINUE INTO THE EVENING. MORE OF AN EAST FLOW ALOFT AND A BETTER CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY AND SUNDAY. MOISTURE WILL BE INCREASING INTO THE AREA FROM THE EAST TODAY WITH POSSIBLY INCREASED THUNDERSTORM ACTIVITY TODAY AND INTO TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS UNTIL 8 PM TONIGHT. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 6, 4:00 AM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT AUG 6 2005 CAZ055-056-058-060-061-062-062300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT THROUGH 800 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.... .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....SUNDAY. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 11 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Aug 6, 12:42 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 53 min |
| Aug 6, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 5 hr |
| Aug 6, 12:51 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.